MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC DRIVER 9735024 SOLERA 5.5/6.0 MAS CANN; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC DRIVER 9735024 SOLERA 5.5/6.0 MAS CANN; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 9735024
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No parts have been received by the manufacturer for evaluation.Device manufacturing date is unavailable.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation system being used for a sacroiliac and thoracolumbar procedure.It was reported that intra-operatively, the tip of the screw driver broke off into the screw head.The surgeon was not able to remove the broken piece and decided to leave it in as the rod and bolt retained it.The procedure was completed using the navigation system and there was no reported impact to patient outcome.There was a reported delay to the procedure of less than one hour due to this issue.It was suspected that applying too much force/torque was the probable cause of the broken tip.
 
Additional Manufacturer Narrative
Additional information: the driver was returned to the manufacturer for analysis.Analysis found that the tip of the driver had been broken off.The hardware investigation found that the reported event was related to a hardware issue.This issue was documented in a medtronic navigation hardware anomaly tracking database.If information is provided in the future, a supplemental report will be issued.

Brand Name
DRIVER 9735024 SOLERA 5.5/6.0 MAS CANN
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key8713759
Report Number1723170-2019-03612
Device Sequence Number11331478
Product Code OLO
UDI-Device Identifier00643169340657
UDI-Public00643169340657
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K124004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9735024
Device Catalogue Number9735024
Device Lot Number160715
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2019
Supplement Date Received by Manufacturer08/23/2019
Initial Report FDA Received Date06/19/2019
Supplement Report FDA Received Date09/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR
Patient Weight101